MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK SELECT CATHETER; DQY

PENUMBRA, INC. BENCHMARK SELECT CATHETER; DQY
Catalog Number BMK6F105BER130
Medical Device Problem Codes Material Separation (1562); Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 09/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the select was fractured approximately 123.0 cm from the hub.There was no gross yielding proximal or distal to the fracture.Conclusions: evaluation of the returned select revealed it was fractured in the distal shaft.This type of damage typically occurs due to improper handling during use.If the select is forcefully handled at an angle, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the physician noticed that the tip of the benchmark select catheter (select) that is shipped in a kit with the benchmark delivery catheter (benchmark dc) came off after wiping down the outside of the select.The tip of the select came off prior to use and therefore the select was not used in the procedure.The procedure was completed using another catheter.
 
Additional Manufacturer Narrative
Blood was observed inside the distal segment of the fractured select, and flushed out by the penumbra investigator.
 
Additional Manufacturer Narrative
Based on additional information received on november 1st 2016, the device malfunction occurred during use; therefore the event description was updated.(b)(4).
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark select catheter (select).During the procedure, the physician inadvertently began inserting the select in the patient without using the benchmark delivery catheter (benchmark dc).Upon realizing that the select wasnt being used with the benchmark dc, the select was removed and the physician noticed that select tip was fractured.The procedure was completed using another manufacturer's catheter.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6057605
Report Number3005168196-2016-01523
Device Sequence Number13859503
Product Code DQY
UDI-Device Identifier00814548014029
UDI-Public00814548014029
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/17/2019
Device Catalogue NumberBMK6F105BER130
Device Lot NumberF70194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/29/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/26/2016
Supplement Report FDA Received Date11/03/2016
11/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1